EnglishУкраїнська
  • Main
  • Useful links
  • Information for Contributors
  • About
  • Editorial board

  • Article
    Kasimov E. M., Aghayeva F. A., Kerimov M. I.

    SECONDARY OCULAR HYPERTENSION AND GLAUCOMA FOLLOWING INTRAVITREAL TRIAMCINOLONE ACETONIDE INJECTION


    About the author: Kasimov E. M., Aghayeva F. A., Kerimov M. I.
    Heading CLINICAL MEDICINE
    Type of article Scentific article
    Annotation A retrospective analysis of 89 eyes of 72 patients that were injected with 4 mg/0,1 ml of IVTA for treatment of macular edema was performed. Observation period ranged from 3 to 30 months (mean observation period 12,02 ± 0,94 months).SOH was evaluated in 32 patients (39 eyes, 43.8 ± 5,26%). The mean level of IOP elevation was 10.9 ± 1,00 mmHg (5 - 27.3 mmHg). In 9 % cases high «steroid response» was revealed. However, in 9% of cases there is a pronounced "steroid response". 5 eyes (5,6%) with diabetic macular edema showed persistent ocular hypertension despite full glaucoma medications and required filtering surgery to control IOP. We have not found any reliable correlations between baseline IOP/related systemic diseases and IOP elevation after IVTA. İt is essential to be careful in recommendation of repeat İVTA injection to patients demonstrated SOH after first IVTA injection.
    Tags intravitreal injection, ocular hypertension, secondary glaucoma, triamcinolone acetonide
    Bibliography
    • Касимов Э. М. Стероидная офтальмогипертензия и глаукома/Э. М. Касимов, Ф. А. Агаева // Азербайджанский Медицинский Журнал. - 2013. – № 2.- C. 126-130.
    • Armaly M. F. Statistical attributes of the steroid hypertensive response in the clinically normal eye. The demonstration of three levels of response / M. F. Armaly // Invest. Ophthalmol. – 1965. –Vol. 4. P. 187.
    • Alldredge C. D. Intravitreal triamcinolone for the treatment of idiopathic juxtafoveal telangiectasis./ C. D.Alldredge, B. R.Garretson // Retina. – 2003. – Vol. 23.- P. 113–16.
    • Beer P. M. Intraocular concentration and pharmacokinetics of triamcinolone acetonide after a single injection./ P. M. Beer, S. J. Bakri, R. J Singh // Ophthalmology. – 2003. – Vol. 110.- P. 681-6.
    • Chen W.L. Argon laser trabeculoplasty for late glaucoma after intravitreal triamcinolone./ W.L.Chen, Y.Y.Tsai, C.C.Chiang, J.M.Lin // Acta Ophthalmol. – 2009. – Vol. 87, N 2. – P. 238-9.
    • Chuang L. H. Secondary ocular hypertension after intravitreal injection with 2 mg or 4 mg of triamcinolone in retinal vein occlusion./ L. H. Chuang, L. Yeung, N. K. Wang [et al.] // J. Ocul. Pharmacol. Ther. – 2010. – Vol. 26, N 4. P. 325–328.
    • Dong Z. Efficacy and complications of intravitreal injection of triamcinolone acetonide for refractory cystoid macular edema associated with- intraocular inflammation./ Z. Dong, K .Namba, N. Kitaichi // Jpn. J. 62. Ophthalmol. - 2008. - Vol. 52. - P. 374-379.
    • Hollands H. A trial of topical prednisolone acetate before intravitreal triamcinolone acetonide decreases intraocular pressure spikes./ H. Hollands, G. Seif, S. Hollands [et al.] // Can. J. Ophthalmol. – 2010. – Vol. 45, N 5. – P. 484-488.
    • Jonas J. B. Regression of neovascular iris vessels by intravitreal injection of crystalline cortisone./ J. B. Jonas, J. K. Hayler, A. Sofker // J. Glaucoma. – 2001. – Vol. 10. - P. 284–287.
    • Jonas J.B. Intraocular pressure after intravitreal injection of triamcinolone acetonide./ J.B.Jonas, I.Kreissig, R. Degenring // Br. J. Ophthalmol. – 2003. – Vol. 87. – P. 24–7.
    • Krishnan R. Viscocanalostomy for refractory glaucoma secondary to intravitreal triamcinolone acetonide injection./ R. Krishnan, N. Kumar, P. K. Wishart // Arch. Ophthalmol. – 2007.- Vol. 125, N 9. - P. 284-286.
    • Park H. Y. Intraocular pressure elevation after intravitreal triamcinolone acetonide injection./ H. Y.Park, Yi K., H. K. Kim // Korean J. Ophthalmol. – 2005. – Vol. 19, N 2. - P. 122-127.
    • Parke D. W. Ocular hypertension after intravitreal triamcinolone with vitrectomy and phacoemulsification / D. W.Parke, R. A. Sisk, S. K. Houston [et al.] // Clinical Ophthalmology. - 2012. Vol. 6. – P. 925–931.
    • Quiram P. A. Severe steroid-induced glaucoma following intravitreal injection of triamcinolone acetonide / P. A. Quiram, C. R. Gonzales, S. D. Schwartz // Am. J. Ophthalmol. – 2006. – Vol. 141, N 3. - P. 580-582.
    • Rhee D. J. Intraocular pressure alterations following intravitreal triamcinolone acetonide./ D. J. Rhee, R. E. Peck, J. Belmont [et al.] // Br. J. Ophthalmol. – 2006. – Vol. 90, N 8. – P. 999-1003.
    • Razeghinejad M. R. Steroid-induced iatrogenic glaucoma./ M. R. Razeghinejad, L. J. Katz // Ophthalmic Res. -2012. - Vol. 47, N 2. – P. 66-80.
    Publication of the article «World of Medicine and Biology» №3(45), 2014 year, 058-062 pages, index UDK 617.7-007.681:615